MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIP SLEEVE FOR THREADED HOLDING SLEEVE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIP SLEEVE FOR THREADED HOLDING SLEEVE; MISC ORTHO SURGICAL INSTR
Catalog Number 03.614.036
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, it was discovered that a screwdriver assembly was stuck and could not be disassembled during routine inspection.The devices involved were a hex screwdriver and slip sleeve that could not be removed from the holding sleeve.There was no patient involvement.This report is for one (1) slip sleeve for threaded holding sleeve.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: part: 03.614.036; lot: 1678909; manufacturing site: hägendorf; release to warehouse date: july 17, 2007.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Visual inspection: visual inspection of the device shows the device is jammed with the driver sleeve and screw driver shaft assembly.There is no damage with the device and is in fair condition.Functional test: a functional test was performed with all three devices and they could not be separated, even with the use of force.However, the issue lies with the driver sleeve and driver shaft as the interaction between the spring of the sleeve and proximal end of the driver are jammed and all three devices can¿t be disassembled as intended.The received condition does agree with the complaint description, however the holding sleeve did not contribute to the issues and is unconfirmed.Document/specification review the following drawing(s) was reviewed; --spring loaded threaded driver sleeve no design or manufacturing defect or deficiency was observed during the investigation.A device history review was performed for the returned instrument¿s lot number, and no nonconformance reports (ncrs), no material review reports (mrrs), or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Investigation conclusion: no root cause could be determined as no issues were found that would contribute to the complaint and the complaint is unconfirmed.Instead the issue lies with the other two devices.During this investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLIP SLEEVE FOR THREADED HOLDING SLEEVE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8278101
Report Number2939274-2019-56069
Device Sequence Number14033901
Product Code LXH
UDI-Device Identifier10705034715049
UDI-Public(01)10705034715049
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.036
Device Lot Number1678909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date01/25/2019
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1